Texas, 2003

Damaging Wind in Texas, July 11, 2003

July 11, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 11, 9:15 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 11, 9:15 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CDT FRI JUL 11 2003

QUICK UPDATE WILL BE FOLLOWED BY A PRE NOON UPDATE AS HOPEFULLY ALL
OF THIS CONVECTION WILL SETTLE DOWN BY THEN. OUTFLOW BOUNDARY
MOVING WEST WILL TAKE THE SHV STORMS INTO EAST TEXAS. CENTRAL LA
RAIN SHOULD BEGIN DISSIPATING. THE NEXT UPDATE WILL TRY TO REFLECT
THESE THINGS. 17

.SHV...NONE.
Hazardous weather outlook, Jul 11, 5:00 AM CST, 5 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT FRI JUL 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS OVER NORTH LOUISIANA AND THE SOUTHERN SECTIONS
OF NORTHEAST TEXAS WILL MOVE SOUTHEAST AND OUT OF THE REGION
BY MIDDAY. SOME OF THESE STORMS WILL PRODUCE STRONG AND POSSIBLY
DAMAGING WINDS...ALONG WITH SMALL HAIL...FREQUENT LIGHTNING AND
UP TO TWO INCHES OF RAIN IN AN HOURS TIME. ONCE THESE STORMS MOVE
OUT OF THE REGION...WIDELY SCATTERED STORMS CAN BE EXPECTED IN THE
MOIST AND UNSTABLE AIRMASS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
DUE TO THE BRIEF NATURE OF ANY DAMAGING WIND GUSTS...ACTIVATION OF
EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT
ANTICIPATED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 11, 7:50 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
850 AM CDT FRI JUL 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 AM    HUXLEY                    TX   .75 INCH HAIL
07/11/03   SHELBY                         REPORTED BY GENERAL
                                          PUBLIC.

20
Local storm report, Jul 11, 7:57 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
857 AM CDT FRI JUL 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0850 AM    HUXLEY                    TX   WIND DAMAGE
07/11/03   SHELBY                         TREES DOWN. REPORTED BY CH
                                          12 TV METEOROLOGIST.

4/20
Local storm report, Jul 11, 8:35 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
935 AM CDT FRI JUL 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 AM    HUXLEY                    TX   WIND DAMAGE
07/11/03   SHELBY                         TREES BLOWN DOWN...PUBLIC
                                          REPORT.

0915 AM    HUXLEY                    TX   FLASH FLOODS
07/11/03   SHELBY                         STREETS FLOODED...PUBLIC
                                          REPORT.

10/8
Local storm report, Jul 11, 9:28 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1028 AM CDT FRI JUL 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0855 AM    4 S JOAQUIN               TX   WIND DAMAGE
07/11/03   SHELBY                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT

0855 AM    5 E SHELBYVILLE           TX   WIND DAMAGE
07/11/03   SHELBY                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT

1015 AM    2 N CONVERSE              LA   FLASH FLOODS
07/11/03   SABINE                         HWY 171 FLOODED JUST NORTH
                                          OF CONVERSE. REPORTED BY
                                          LAW ENFORCEMENT

03

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nacogdoches

When
July 11, 10:30 AM CST
Where
Nacogdoches County, 2 mi N of Nacogdoches
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.633, -94.667

Several large trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365665.